Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Aug 3, 2021, 7:14 AM EDT for Hillsborough County, Manatee County, Florida. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2021, 7:14 AM EDT (11:14 UTC)
- Expired
- Aug 3, 2021, 7:45 AM EDT
- In force
- 31 min
- Issued by
- NWS Tampa Bay, FL
Counties Hillsborough County, FL, Manatee County, FL
The radar
The Tampa radar (KTBW), 7 km from the middle of the area, began a volume at 11:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 7:20 AM EDT | TSTM WND GST 42 | 2 Wnw Bayshore Gardens, FL | MESONET STATION 0400W 1.9 W BAYSHORE GARDENS (WEATHERSTEM). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 11.2 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2831 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
831
WWUS82 KTBW 031114
SPSTBW
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
714 AM EDT Tue Aug 3 2021
FLZ050-052-056-151-155-160-249-251-255-260-031145-
Inland Manatee-Inland Pasco-Coastal Manatee-Coastal
Hillsborough-Pinellas-Inland Sarasota-Polk-Coastal
Sarasota-Hardee-Inland Hillsborough-
714 AM EDT Tue Aug 3 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN PASCO...
NORTHWESTERN HARDEE...MANATEE...NORTHEASTERN PINELLAS...
HILLSBOROUGH...SOUTHWESTERN POLK AND NORTHWESTERN SARASOTA
COUNTIES...
At 714 AM EDT, radar indicated strong thunderstorms were located
along a line extending from Tampa International Airport to 6 miles
southwest of Ruskin to West Bradenton to Southgate. Movement was east
at 35 mph.
Wind gusts of 50 to 55 mph are possible with these storms.
Locations impacted include...
Tampa, Clearwater, Lakeland, Sarasota, Bradenton, Plant City, Temple
Terrace, Zephyrhills, Palmetto, Fish Hawk, Lutz, Brandon, St.
Petersburg, South Gate Ridge, Lake Sarasota, Zephyrhills South, Tampa
International Airport, East Lake-Orient Park, Southgate and The
Meadows.
If outdoors, consider seeking shelter inside a building.
LAT...LON 2825 8206 2771 8193 2724 8209 2727 8258
2737 8264 2771 8262 2809 8270
TIME...MOT...LOC 1114Z 265DEG 32KT 2796 8252 2767 8252 2751 8260 2732
8252
$$
TBWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Aug 3, 3:16 AM EDT, 3 hours 58 minutes earlier.
Area forecast discussion, Aug 3, 3:16 AM EDT, 3 hours 58 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
316 AM EDT Tue Aug 3 2021
...FLOOD WATCH THROUGH WEDNESDAY EVENING FOR THE NORTH...
.SHORT TERM (Today - Wednesday)...
A long wave trough from the Great Lakes to the northern Gulf of
Mexico waters slowly eases east and south through late Wed as a
few weak embedded short wave troughs traverse through it's base.
At the surface: a nearly stationary frontal boundary resides
through midweek along the AL/GA/FL border while Atlantic high
pressure stretches into the southern Gulf waters with an axis
along the Florida Keys. A deep and very moist southwesterly to
westerly flow remains in place. Model PWAT values generally run
in the 2 inch range...up to 2.4 inches along and north of the I-4
Corridor with 2 inches or just below to the south.
This pattern will support abundant rainfall in scattered to numerous
showers and thunderstorms. These will occur just about anytime and
favor locations from around Tampa Bay northward which could see some
excessive rainfall. From Hernando and Sumter counties northward a
flood watch is now in effect and will continue into Wed night.
Temperatures will be in the lower to mid 90s except mid to upper
80s in the north...where the heaviest rainfall is expected. Heat
indices reach around 105 especially in the interior south but stay
below advisory threshold.
.LONG TERM (Wednesday night - Monday)...
An upper level trough over the eastern U.S. at the start of the
period will weaken and lift out to the northeast which will allow
mid level and surface ridging to build in from the east with the
surface ridge axis lifting northward. With the surface ridge axis
moving back to the north the southwest to west flow of late will
slowly back to the south southeast through the end of the week which
will favor timing of scattered to numerous showers and storms over
inland areas during the late morning hours, then moving west
northwest toward the Gulf coast during the afternoon and evening
hours. As we move into the weekend and continuing into early next
week consensus of models show mid level ridging building in over the
area, with the surface ridge axis lifting further to the north to
lie near the FL/GA border with the low level flow backing to the
east southeast. This flow pattern will favor the highest pops and
best convective coverage of diurnal sea breeze driven showers and
storms along and to the west of the I-75 corridor each day during
the afternoon and evening hours. Temperatures will run near seasonal
norms with overnight lows in the lower to mid 70s inland areas, and
upper 70s along the coast, with daytime highs in the lower to mid
90s each afternoon with heat indices in the 100 to 105 degree range.
&&
.AVIATION...
03/06Z-04/06Z. SCT convection to continue at/near northern terminals
through much of the period with MVFR/LCL IFR PSBL. From SRQ south
anticipate VCSH AFT 08Z then VCTS AFT 16-18Z. All locations begin to
wind down 00-04Z. Light mostly S winds become SW AOB 12KT in the
afternoon.
&&
.MARINE...
Atlantic high pressure stretching out over the Gulf of Mexico
continues...with an axis initially near the Florida Keys that lifts
northward into north FL by early next week. Southwesterly winds
gradually back through the south to become southeasterly...at light
to moderate speeds. Although winds and seas will be locally higher
near scattered to numerous showers and thunderstorms
&&
.FIRE WEATHER...
Moisture rich air resides across the fire districts for the next
several days with no low RH concerns and scattered to numerous
showers and thunderstorms...with some heavy rainfall possible.
&&
.Preliminary Point Temps/PoPs...
TPA 90 77 90 80 / 70 40 60 40
FMY 91 76 92 77 / 60 30 40 10
GIF 89 75 89 75 / 70 30 60 30
SRQ 89 77 89 77 / 50 40 50 30
BKV 87 75 87 73 / 80 50 70 50
SPG 88 78 88 80 / 70 40 60 40
&&
Sea Breeze Thunderstorm Regime For Today: 5
Sea Breeze Thunderstorm Regime For Tomorrow: 5
For Additional Information On Sea Breeze Regimes go to the link below
https://www.weather.gov/tbw/ThunderstormClimatology
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Wednesday evening for Coastal Citrus-Coastal
Hernando-Coastal Levy-Coastal Pasco-Inland Citrus-Inland
Hernando-Inland Levy-Sumter.
Gulf waters...None.
&&
SHORT TERM/AVIATION/MARINE/FIRE WEATHER...09/Rude
LONG TERM/DECISION SUPPORT...57/McMichaelIn the hours before
Local storm report, Aug 3, 6:28 AM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
628 AM EDT TUE AUG 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 AM TSTM WND GST 2 ENE SAINT PETERSBURG 27.77N 82.63W
08/03/2021 M45 MPH PINELLAS FL ASOS
ASOS STATION KSPG ST PETERS ALBERT.
&&
TBWLocal storm report, Aug 3, 6:30 AM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
630 AM EDT TUE AUG 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 AM TSTM WND GST 6 E SAINT PETERSBURG 27.77N 82.57W
08/03/2021 M41 MPH GMZ830 FL MESONET
MESONET STATION XTAM TAMPA BAY CUT J.
&&
TBWSpecial weather statement, Aug 3, 6:51 AM EDT, 23 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
651 AM EDT Tue Aug 3 2021
FLZ050-151-155-249-251-255-031115-
Inland Manatee-Inland Pasco-Coastal Manatee-Coastal
Hillsborough-Pinellas-Inland Hillsborough-
651 AM EDT Tue Aug 3 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL PASCO...
NORTHERN MANATEE...PINELLAS AND HILLSBOROUGH COUNTIES...
At 650 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Harbor Bluffs to Tierra Verde to 12
miles southwest of Anna Maria. Movement was east at 75 mph.
Wind gusts of 50 to 55 mph are possible with these storms.
Locations impacted include...
Tampa, Clearwater, Largo, Bradenton, Pinellas Park, Temple Terrace,
Seminole, Palmetto, Downtown Saint Petersburg, Fort Desoto Park, Fish
Hawk, Saint Petersburg, Lutz, Brandon, St. Petersburg, St. Pete
Beach, Anna Maria, Tampa International Airport, East Lake-Orient Park
and Egypt Lake-Leto.
If outdoors, consider seeking shelter inside a building.
LAT...LON 2827 8230 2764 8205 2754 8206 2738 8265
2764 8278 2800 8291
TIME...MOT...LOC 1050Z 249DEG 64KT 2796 8283 2768 8273 2737 8283
TBWLocal storm report, Aug 3, 7:06 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
706 AM EDT TUE AUG 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 AM TSTM WND GST 1 ESE GULFPORT 27.74N 82.69W
08/03/2021 M40 MPH GMZ830 FL MESONET
MESONET STATION XCBN CLAM BAYOU NATURE PARK.
&&
TBWSpecial weather statement, Aug 3, 7:14 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
714 AM EDT Tue Aug 3 2021
FLZ050-052-056-151-155-160-249-251-255-260-031145-
Inland Manatee-Inland Pasco-Coastal Manatee-Coastal
Hillsborough-Pinellas-Inland Sarasota-Polk-Coastal
Sarasota-Hardee-Inland Hillsborough-
714 AM EDT Tue Aug 3 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN PASCO...
NORTHWESTERN HARDEE...MANATEE...NORTHEASTERN PINELLAS...
HILLSBOROUGH...SOUTHWESTERN POLK AND NORTHWESTERN SARASOTA
COUNTIES...
At 714 AM EDT, radar indicated strong thunderstorms were located
along a line extending from Tampa International Airport to 6 miles
southwest of Ruskin to West Bradenton to Southgate. Movement was east
at 35 mph.
Wind gusts of 50 to 55 mph are possible with these storms.
Locations impacted include...
Tampa, Clearwater, Lakeland, Sarasota, Bradenton, Plant City, Temple
Terrace, Zephyrhills, Palmetto, Fish Hawk, Lutz, Brandon, St.
Petersburg, South Gate Ridge, Lake Sarasota, Zephyrhills South, Tampa
International Airport, East Lake-Orient Park, Southgate and The
Meadows.
If outdoors, consider seeking shelter inside a building.
LAT...LON 2825 8206 2771 8193 2724 8209 2727 8258
2737 8264 2771 8262 2809 8270
TIME...MOT...LOC 1114Z 265DEG 32KT 2796 8252 2767 8252 2751 8260 2732
8252
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 1:05 AM EDT | Areal Flood Advisory | TBW | Citrus | 55 min |
| Aug 3, 1:57 AM EDT | Flood Watch | TBW | Citrus, Hernando, Hillsborough, Levy, Manatee, Pasco and 3 more | 66 hr |
| Aug 3, 2:02 AM EDT | Special Marine Warning | TBW | 43 min | |
| Aug 3, 3:26 AM EDT | Areal Flood Warning | TBW | Citrus | 2 hr |
| Aug 3, 4:27 AM EDT | Special Marine Warning | TBW | 33 min | |
| Aug 3, 4:36 AM EDT | Areal Flood Advisory | TBW | Hernando | 54 min |
| Aug 3, 4:56 AM EDT | Special Marine Warning | TBW | 34 min | |
| Aug 3, 6:25 AM EDT | River Flood Warning | TBW | Citrus, Levy | 21 days |
| Aug 3, 6:25 AM EDT | River Flood Warning | TBW | Citrus | 21 days |
| Aug 3, 6:27 AM EDT | Special Marine Warning | TBW | 63 min | |
| Aug 3, 6:51 AM EDT | Special Weather Statement | TBW | Hillsborough, Manatee, Pinellas | 24 min |
| Aug 3, 11:02 AM EDT | Special Marine Warning | TBW | 28 min | |
| Aug 3, 3:20 PM EDT | Special Weather Statement | TBW | DeSoto | 40 min |
| Aug 3, 3:21 PM EDT | Special Weather Statement | TBW | Osceola | 24 min |
| Aug 3, 4:38 PM EDT | Special Weather Statement | TBW | Lee | 37 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.